Side effects after years of taking steroids

After getting pneumonia I was put on long term steroids of 30mg a day. That was nearly 3 years ago. I also have chronic ashtma. My weight has ballooned . My face all puffy eyes sunken . Cuts don't heal etc. I then ended up on vitamin c & d tablets . Montelukast at night . Anxiety tablets. A nebuliser with 4 x 2.5 mg a day doses. Steroid creams . The list goes on. Now when I get ill with a chest infection steroids don't relieve it and antibiotics do t work as I've has that many doses but I have no immune system . So I decided taking tablets to counter balance the others I was taking needed to stop. I felt like if I fell over I would literally spill out .so 4 weeks ago I stopped the steroids . I ended up with a really bad chest infection pretty much straight away . One that after 2 weeks of penicillin still didn't go. I'm over using my blue inhalers but the side effects are far less with them than steroids . My skin is really itchy and dry. I have a persistent cough . Restless and achy legs and feet. No apetite and dry mouth. But on the plus side my cuts are healing my nails are growing and I feel a bit more energetic. I know now that I shouldn't have stopped taking the steroids straight away. I didn't read up on it before doing it. I don't want to take the steroids anymore . My logic was my chest is very tight and I'm out of breath on them and feel no relief after taking them. So why not try life without them and hopefully loose some weight and therefore make moving around etc easier .so I was just wondering if anyone else has gone through this and how long the negative side effects will last ? And am I likley to of caused any serious side effects but abruptly stopping? And is there anything else I can do to stop my chest feeling so tight and wheezy ? Thanks ally x

1 Reply

  • Hello, Bdoll, I read your notes and I'm in solidarity with your problem. I take steroids at doses above 20 mg to 100 mg periods, I had an intervention in the eyes (cataracts), I suffer from COPD and I use inhalers based on corticosteroids. I find myself doing weaning, because I'm doing cyclophosphamide. I am diagnosed with NeuroBehçet, 2 and a half years ago, after more than 30 years with Behçet. But I'm improving, and without taking steroids, I have been taking vitamin D and C to counteract the lack of immune system. The problems with skin cuts, I also have them. I take warfarin, because I already had a pulmonary embolism, a year ago. We can not suddenly stop taking corticosteroids, since the effects can be very serious. We descend the dose very slowly. Votes of improvements in your health. Ponjo

You may also like...